Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Having swollen knees and hands. Tries ice and heat pack. Have bladder problem. What to do?

User rating for this question
Answered by

Practicing since : 1998
Answered : 475 Questions
My Knees have been swollen for several months now! I have no Insurance yet, I am disabled and waiting for my hearing, so I have a lot of health problems! My knees have so many bumps and water on them it even goes into my thighs. I have Neuropathy also, and sometimes it travels from my feet to my knees, I used to have swollen hands, now its left with the neuropathy. I have had an X XXXXXXX and thats it. I am scared and my medical bills are high right now because of all my problems and I was in an accident 2 and a half years ago with now work and the settlement has not gone through. What do you think? I keep them elevated, I have tried ice and heat, nothing helps it has only gotten worse! I have thought gout beacuse I have a bladder problem but I have no idea any more
Posted Thu, 27 Jun 2013 in General Health
Answered by Dr. Sandhya Manorenj 2 hours later

I have gone through the details, the most worrisome problem for you presently is swollen knee and you are unable to walk.

You suffer from knee arthritis mostly it will be osteoarthritis as knee is affected. Gout usually affects small joints mainly of big toe and other small joint

For arthritis knee you require short course analgesic like Motrin or Panadol along with antacids like pantoprazole bed time for 1 week. If symptoms persist, hydroxychloroquine single dose can be continued.

Use kneecaps, whenever you have to stand and walk, calcium supplements and physiotherapy (quadriceps strengthening exercise, interference therapy).Use calcium supplements for strengthening bone. Continue with heat application and oil massage daily will help. Once the swelling of knee occurs, it takes minimum 1 month to 3 months for complete recovery.

Thyroid profile, uric acid, rheumatoid factor, and blood sugar to be tested if not done.

Consult orthopedician for knee arthritis if any effusion persists.

For neuropathy you should be on neuralgic drugs (pregabalin ) and methycobal supplements.

Hope I have answered your query.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Having swollen knees and hands. Tries ice and heat pack. Have bladder problem. What to do? 17 hours later
Thank you for your thoughts, however I have been doing a similar treatment, it has got worse, and been at least 6months, and it is in both knees not just one. Also I forgot to mention I am just getting over phnmonia, and while I was sick I ended up in the ER, forgot to say anything about my knees, because blood got into my lungs and I was bleeding all through the night, out of my nose and mouth, I threw up several times, I explained to him it looked like I ate a pack of cigarettes, he said it was dead blood capillaries and could be bleeding from somewhere else! Also the swelling not only has bumps filled up w fluid, but now above my knees it is indenting,and the swelling goes all the way up my thighs! I weighed 105 my whole life and in a a week or two I weighed 140, and it is not fat! I am scared it could be something else? Thank you for the tip on Neuropathy medication, I will have to ask about that!
Answered by Dr. Sandhya Manorenj 7 hours later

Well if it is like that , means you require ultrasound scan of both knees to look for any blood collection there or infected fluids, in view of recent details you have mentioned.

Drainage of collection (arthroscope and drainage) will help you a lot and secondly the fluid can be send for analysis to rule out chronic infections.

Visit orthopaedic surgeon as soon as possible

Thanks for writing back. Wish you Good Health, If you are satisfied with my response, .please do rate my answer after our discussion.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor